Alert archive / Arizona / Tornado Warnings in 2005
Tornado Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Feb 22, 2005, 6:48 PM MST for Gila County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 6:48 PM MST (01:48 UTC)
- Expired
- Feb 22, 2005, 7:15 PM MST
- In force
- 27 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 48 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KFGZ 230148 TORFGZ AZC007-230215- /O.NEW.KFGZ.TO.W.0001.050223T0148Z-050223T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 648 PM MST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA * UNTIL 715 PM MST * AT 642 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES SOUTHWEST OF PINE...OR ABOUT 14 MILES WEST OF PAYSON...MOVING NORTHEAST AT 25 MPH. * THE STORM PRODUCING THIS POSSIBLE TORNADO IS EXPECTED TO BE NEAR... PINE BY 715 PM MST IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3416 11167 3416 11147 3433 11133 3441 11153 $$ STAUDENMAIER
2 follow-up statements
000 WWUS55 KFGZ 230159 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 654 PM MST TUE FEB 22 2005 AZC007-230215- /O.CON.KFGZ.TO.W.0001.000000T0000Z-050223T0215Z/ GILA AZ- /O.CAN.KFGZ.SV.W.0001.000000T0000Z-050223T0200Z/ YAVAPAI AZ- 654 PM MST TUE FEB 22 2005 ...A TORNADO WARNING CONTINUES UNTIL 715 PM MST FOR NORTHWESTERN GILA COUNTY... ...THE SEVERE THUNDERSTORM WARNING CANCELED FOR SOUTHEASTERN YAVAPAI COUNTY... AT 646 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A RADAR INDICATED TORNADO. THIS STORM WITH THE RADAR INDICATED TORNADO WAS LOCATED ABOUT 12 MILES WEST OF PAYSON...MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... MILEPOST 260 ON SR 87 BY 710 PM MST WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE TO A PLACE OF SUBSTANTIAL SHELTER. LAT...LON 3416 11167 3416 11147 3433 11133 3439 11150 $$ STAUDENMAIER
000 WWUS55 KFGZ 230208 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 707 PM MST TUE FEB 22 2005 AZC007-230217- /O.CAN.KFGZ.TO.W.0001.000000T0000Z-050223T0215Z/ GILA AZ- 707 PM MST TUE FEB 22 2005 ...THE TORNADO WARNING FOR NORTHWESTERN GILA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WITH A RADAR INDICATED TORNADO HAS RAPIDLY DIMINISHED IN STRENGTH...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. BRIEF HEAVY RAIN AND SMALL HAIL CAN STILL BE EXPECTED WITH THIS STORM AS IT CONTINUES TO MOVE TO THE NORTHEAST AT AROUND 20 MPH. LAT...LON 3416 11167 3416 11147 3433 11133 3439 11150 $$ STAUDENMAIER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Feb 22, 3:15 PM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 22, 3:15 PM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 315 PM MST TUE FEB 22 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT THE STATE THROUGH THE END OF THE WEEK. LOWER ELEVATION RAIN AND MOUNTAIN SNOW SHOWERS ARE EXPECTED EACH DAY. IN ADDITION THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS THROUGH FRIDAY. THE COOL AND UNSETTLED WEATHER IS EXPECTED TO LINGER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .DISCUSSION...UPPER LOW PRESSURE CENTER OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO ROTATE MOISTURE AND DISTURBANCES ACROSS NORTHERN ARIZONA THROUGH WEDNESDAY. SCATTERED SHOWERS WITH SNOW SHOWERS ABOVE 6000 FEET CONTINUE THIS AFTERNOON. ISOLATED THUNDERSTORMS HAVE DEVELOPED ALONG THE SOUTHERN PORTION OF THE CWA. THESE STORMS HAVE BEEN SHORT LIVED AND BELOW SEVERE LEVELS. LOW CENTER BEGINS TO MOVE MORE RAPIDLY EASTWARD TONIGHT AND WILL PARK OVER ARIZONA BY THURSDAY. THE LOW CENTER FILLS AND WEAKENS OVER ARIZONA THROUGH THE WEEKEND. EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO BECOME MORE DIURNAL AS THE WEEK PROGRESSES. BY THE WEEKEND...EXPECT PRECIPITATION TO BE LARGELY DIURNAL IN NATURE. AFTERNOON THUNDERSTORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THROUGH FRIDAY WITH LAPSE RATES OF 6-7 C/KM AND AFTERNOON LIS OF 0 TO -2. WEAK RIDGING BEGINS OVER ARIZONA BY SUNDAY FOR AN END OF THE PRECIPITATION. THE GFS DOES BRING ANOTHER TROF THROUGH ON TUESDAY. HAVE INCLUDED <15 POPS IN THE GRIDS...BUT WILL NOT MENTION IN THE FCST. MAS && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Feb 22, 6:00 AM MST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST TUE FEB 22 2005 AZZ004>018-037>040-231400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 600 AM MST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE SCATTERED LIGHT RAIN AND SNOW SHOWERS TODAY. SNOW LEVELS WILL RANGE FROM 6000 TO 7000 FEET WITH UP TO AN INCH OF ACCUMULATION OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE WEATHER WILL REMAIN COOL AND UNSETTLED THROUGH THE PERIOD. THE HIGHER TERRAIN WILL SEE PERIODS OF SNOW WHILE THE LOWER ELEVATION CAN EXPECT RAIN SHOWERS. ACCUMULATIONS ARE EXPECTED TO BE LIGHT.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:31 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 29 min |
Nearby
Tornado Warnings in Arizona, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.